Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 255, NWS North Platte, NE

September 15, 2006Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 15, 2006, 5:36 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2006, 5:36 PM CDT (22:36 UTC)
Expired
Sep 15, 2006, 6:15 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 5:50 PM CDTHAIL 0.7521 Ne Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 5:12 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 152235
SVRLBF
NEC071-183-152315-
/O.NEW.KLBF.SV.W.0255.060915T2236Z-060915T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI SEP 15 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF ERICSON...OR ABOUT 16 MILES EAST OF BURWELL...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF FOUR CORNERS BY 605 PM CDT...

LAT...LON 4176 9918 4177 9833 4205 9832 4207 9920

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 152252
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT FRI SEP 15 2006

NEC071-183-152315-
/O.CON.KLBF.SV.W.0255.000000T0000Z-060915T2315Z/
WHEELER NE-GARFIELD NE-
552 PM CDT FRI SEP 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GARFIELD AND WHEELER COUNTIES...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES WEST OF FOUR CORNERS...OR ABOUT 26 MILES NORTHEAST OF
BURWELL...MOVING NORTHEAST AT 30 MPH.

LAT...LON 4176 9918 4177 9833 4205 9832 4207 9920

$$

SPRINGER
000 
WWUS53 KLBF 152313
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT FRI SEP 15 2006

NEC071-183-152322-
/O.EXP.KLBF.SV.W.0255.000000T0000Z-060915T2315Z/
WHEELER NE-GARFIELD NE-
612 PM CDT FRI SEP 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD AND WHEELER COUNTIES
EXPIRES AT 615 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT 
SATURDAY MORNING FOR NORTH CENTRAL NEBRASKA. STORMS COULD STILL 
DEVELOP RAPIDLY AND PRODUCE DAMAGING WIND AND LARGE HAIL.

LAT...LON 4176 9918 4177 9833 4205 9832 4207 9920

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:34 AM CDT, 14 hours 2 minutes earlier.

Area forecast discussion, Sep 15, 3:34 AM CDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT FRI SEP 15 2006

.DISCUSSION...
TROF NOW DEEPENIG ALONG WEST COAST WITH MAIN UPPER LOW SPINNING OVER
FAR PAC NW AND UPPER FLOW NOW OUT OF THE SOUTH. LLVL MOISTURE PLUME
HAS CONTINUED TO BRING SOME MOISTURE NORTHWARD OUT OF SOUTHERN
PLAINS WITH INCREASE IN PWS OVER THE LAST 24 HOURS AS WELL AS
INCREASE IN H85 DPOINTS FROM 24 HOURS AGO...BUT LIMITED TO THIS LLVL
LAYER ACCORDING TO RAOBS WITH EXTREMELY DRY LAYERS ALOFT KEEPING
PCPN IN THE FORM OF ACCAS MOVING ALONG WITH WHAT WAS THE SW SYSTEM
LAST NIGHT. THIS WILL PROBABLY DO SOME MOISTENING OF MID LAYERS AND
12Z RAOB SHOULD REFLECT THIS. SFC LOW WILL PUSH OUT OF CO FRONT
RANGE THIS AM INTO BLACK HILLS BY EARLY PM...AND FORCE DRY LINE OUT
INTO SANDHILLS REGION. THIS BOUNDARY COULD SERVE AS FOCUS FOR TSRA
THIS AFTERNOON AS ENERGY WILL CONTINUE TO LIFT INTO HIGH PLAINS AS
IT EJECTS OUT OF THE TROF. HAVE BEEN PLACED IN SLGHT CHANCE FOR
SEVERE THIS AFTERNOON BUT NOT SO CONFIDENT AS STILL THINK MOISTURE
IS LIMITED AND SHEAR DOES NOT REALLY INCREASE UNTIL AFTER THINGS
BECOME MORE ELEVATED BY EVENING. CAPE PROFILE IS OF THE LONG SKINNY
VERSION WITH NOT ALOT OF STRONG INSTABILITY IN THE HAIL PRODUCING
TEMPS OF PROFILE...SO CONFIDENCE IS MORE ALIGNED WITH MULTI-CELL
EARLY ON AS VEERING PROFILE NEAR DRYLINE IS NOT AS GOOD AS IN
EASTERN/NORTHEASTERN ZONES BY EARLY EVENING...SO THIS AREA WOULD BE
THE BEST BET AND HAS HIGHEST POPS. THIS UNFORTUNATELY WILL BE BEST
CHANCE FOR PCPN WITH THIS SYSTEM AS CWA WILL BE IN THE SW QUAD WITH
DRY/SLOT OR PV AXIS OVHD KEEPING SYNOPTICS WELL TO THE NORTH. SOME
WRAP AROUND MOISTURE TRYING TO GET INTO NORTHERN CWA SUNDAY NIGHT
BUT NOT IMPRESSED. TEMPS WILL BE FAIRLY WARM TODAY ESPECIALLY WITH
DRIER AIR MOVING IN WITH DRY LINE...BUT WILL BE GOING DOWNHILL FROM
THERE. FROPA WILL BE DURING THE EARLY AFTERNOON ON SAT SO EASTERN
ZONES MAY BE ABLE TO APPROACH 80...WITH TEMPS NEAR 70 FAR NW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

13
Hazardous weather outlook, Sep 15, 3:20 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT FRI SEP 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-161030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
320 PM CDT FRI SEP 15 2006 /220 PM MDT FRI SEP 15 2006/

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED AS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS WILL SPREAD NORTHEAST OVERNIGHT AND AFFECT
NORTHEASTERN PORTIONS OF THE OUTLOOK AREA. DAMAGING WINDS AND
LARGE HAIL WILL BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WESTERLY WINDS WILL DEVELOP ON SATURDAY AND CONTINUE ON
SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA BOTH DAYS...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2.

AFTER THE WINDY WEATHER OVER THE WEEKEND...COOLER TEMPERATURES
WILL SETTLE INTO WESTERN AND NORTH CENTRAL NEBRASKA FOR MONDAY AND TUESDAY.
CONDITIONS MAY BE FAVORABLE FOR FROST DEVELOPMENT DEPENDING ON THE
AMOUNT OF CLOUD COVER REMAINING IN THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

In the hours before

Local storm report, Sep 15, 4:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 SW DUNNING            41.80N 100.15W
09/15/2006  E0.75 INCH       BLAINE             NE   PUBLIC

&&

HENDERSON
Local storm report, Sep 15, 4:32 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             15 NW ANSELMO           41.77N 100.07W
09/15/2006  E1.75 INCH       BLAINE             NE   PUBLIC

&&

HENDERSON
Local storm report, Sep 15, 4:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             15 NW ANSELMO           41.77N 100.07W
09/15/2006  E1.75 INCH       BLAINE             NE   PUBLIC

&&

HENDERSON
Local storm report, Sep 15, 4:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 PM CDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             8 NE DUNNING            41.91N 99.99W
09/15/2006  E0.75 INCH       BLAINE             NE   PUBLIC

&&

HENDERSON
Local storm report, Sep 15, 5:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT FRI SEP 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             4 N BREWSTER            42.00N 99.87W
09/15/2006  E1.00 INCH       BLAINE             NE   PUBLIC

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:50 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer55 min
Sep 15, 3:52 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry38 min
Sep 15, 4:44 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup61 min
Sep 15, 5:25 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry52 min
Sep 15, 5:58 PM CDTSevere Thunderstorm WarningLBFHolt62 min
Sep 15, 6:44 PM CDTSevere Thunderstorm WarningLBFRock36 min
Sep 15, 6:57 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.